Alert archive / Montana / Wind Advisories in 2011
Wind Advisory 7, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jan 22, 2011, 3:26 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 23, 2011, 12:00 AM MST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 3:26 PM MST (22:26 UTC)
- In effect from
- Jan 23, 2011, 12:00 AM MST
- Expired
- Jan 23, 2011, 4:30 PM MST
- In force
- 17 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111 WWUS75 KBYZ 222226 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 326 PM MST SAT JAN 22 2011 MTZ065-231200- /O.NEW.KBYZ.WI.Y.0007.110123T0700Z-110124T0000Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 326 PM MST SAT JAN 22 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BECOME STRONG AT TIMES LATE TONIGHT THROUGH SUNDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 65 MPH ARE EXPECTED. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ALONG I-90 FROM SPRINGDALE TO LIVINGSTON. IN ADDITION...AREAS OF BLOWING SNOW WILL RESTRICT VISIBILITY AT TIMES...MAKING TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-231200- /O.NEW.KBYZ.WI.Y.0007.110123T0700Z-110124T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 326 PM MST SAT JAN 22 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BECOME STRONG AT TIMES LATE TONIGHT THROUGH SUNDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 65 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS COMBINED WITH AREAS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
359 WWUS75 KBYZ 230350 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 850 PM MST SAT JAN 22 2011 MTZ065-231300- /O.CON.KBYZ.WI.Y.0007.110123T0700Z-110124T0000Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 850 PM MST SAT JAN 22 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BECOME STRONG LATE TONIGHT THROUGH SUNDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 65 MPH ARE EXPECTED. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ALONG I-90 FROM SPRINGDALE TO LIVINGSTON. IN ADDITION...AREAS OF BLOWING SNOW WILL RESTRICT VISIBILITY AT TIMES...MAKING TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-231300- /O.CON.KBYZ.WI.Y.0007.110123T0700Z-110124T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 850 PM MST SAT JAN 22 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BECOME STRONG LATE TONIGHT THROUGH SUNDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 65 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS COMBINED WITH AREAS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
131 WWUS75 KBYZ 231016 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 316 AM MST SUN JAN 23 2011 MTZ065-232230- /O.CON.KBYZ.WI.Y.0007.000000T0000Z-110124T0000Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 316 AM MST SUN JAN 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING: SOUTHWEST WINDS WILL BECOME STRONG THIS MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY AND WILL BEGIN DIMINISHING BY LATE AFTERNOON. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 65 MPH ARE EXPECTED. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ALONG I-90 FROM SPRINGDALE TO LIVINGSTON. IN ADDITION...AREAS OF BLOWING SNOW WILL RESTRICT VISIBILITY AT TIMES...MAKING TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-232230- /O.CON.KBYZ.WI.Y.0007.000000T0000Z-110124T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 316 AM MST SUN JAN 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING: SOUTHWEST WINDS WILL CONTINUE INCREASING THIS MORNING AND WILL BECOME STRONG. THE STRONG WINDS WILL CONTINUE THROUGH LATE AFTERNOON. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 65 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS COMBINED WITH AREAS OF BLOWING SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
767 WWUS75 KBYZ 231654 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 954 AM MST SUN JAN 23 2011 MTZ065-240000- /O.CON.KBYZ.WI.Y.0007.000000T0000Z-110124T0000Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 954 AM MST SUN JAN 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE DAY AND WILL BEGIN DIMINISHING BY LATE AFTERNOON. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 65 MPH ARE EXPECTED. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ALONG I-90 FROM SPRINGDALE TO LIVINGSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-240000- /O.CON.KBYZ.WI.Y.0007.000000T0000Z-110124T0000Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 954 AM MST SUN JAN 23 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON. * WINDS: SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 65 MPH ARE EXPECTED. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT AT TIMES. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
492 WWUS75 KBYZ 232330 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 430 PM MST SUN JAN 23 2011 MTZ065-066-240030- /O.CAN.KBYZ.WI.Y.0007.000000T0000Z-110124T0000Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 430 PM MST SUN JAN 23 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA. WINDS ARE EXPECTED TO CONTINUE TO DECREASE THROUGH THE REST OF THE AFTERNOON AND INTO THE EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 22, 11:57 AM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Jan 22, 11:57 AM MST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
1157 AM MST SAT JAN 22 2011
.SHORT TERM...VALID FOR TDY AND SUN...
UPDATED FORECAST TO INCREASE SNOW ACCUMULATIONS OVER CENTRAL
ZONES. A CONVERGENCE BAND HAS SET UP FROM EASTERN GOLDEN VALLEY
THROUGH THE BILLINGS AREA AND INTO WESTERN BIG HORN COUNTY. A
NARROW BAND OF HEAVY SNOW HAS DEVELOPED ALONG THIS CONVERGENCE
ZONE AND IS NOT MOVING MUCH AT THIS TIME. TEMPERATURES CONTINUE TO
HOVER AROUND FREEZING ALONG THIS BAND...SO ACCUMULATIONS MAY OCCUR
QUICKLY DURING HEAVY BURSTS...BUT MELT JUST AS QUICKLY ONCE THE
SNOW DIMINISHES. ROADWAYS WILL BE WET TO SLUSHY IN MOST
PLACES...BUT BY LATER THIS AFTERNOON AS COLD AIR MOVES IN EXPECT
ICY ROAD CONDITIONS TO DEVELOP. INCREASED ACCUMULATIONS TO A
GENERAL 2 INCHES...BUT LOCALLY 3 TO 4 INCHES ARE POSSIBLE UNDER
THIS NARROW HEAVY SNOW BAND. MAY NEED TO ISSUE AN ADVISORY FOR
THIS FEATURE IF IT PERSISTS MORE THAN AN HOUR LONGER. CHAMBERS
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
MODELS REMAIN IN GOOD AGREEMENT THROUGH MOST OF THE EXTENDED
PERIOD BUT DIVERGE GOING INTO NEXT WEEKEND. CURRENT EXTENDED
PACKAGE LOOKS TO BE IN GOOD SHAPE SO DID NOT MAKE ANY BIG
CHANGES. NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE PERIOD.
DISTURBANCES WITHIN THE FLOW WILL AGAIN MOVE ACROSS THE FORECAST
AREA MONDAY NIGHT AND AGAIN TUESDAY NIGHT. THESE WILL MAINLY
AFFECT THE EASTERN PORTIONS OF THE FORECAST AREA. MODELS SHOWING
DECENT QPF AMOUNTS WITH MONDAY NIGHTS SYSTEM WHICH MAY RESULT IN
ANOTHER QUICK BURST OF SNOW AND A COUPLE INCHES FOR CUSTER AND
FALLON COUNTIES. TUESDAY NIGHT'S SYSTEM LOOKS TO BE WEAKER THAN
MONDAY NIGHTS AND THE BULK OF THE MOISTURE LOOKS TO MOVE ACROSS
NORTH DAKOTA.
BY WEDNESDAY AND THURSDAY...RIDGING AND HIGHER HEIGHTS BUILD
ACROSS THE AREA RESULTING IN MILDER TEMPERATURES AND MAINLY DRY
CONDITIONS...ALTHOUGH SNOW SHOWER CHANCES WILL CONTINUE OVER THE
MOUNTAINS. WINDY CONDITIONS CAN BE EXPECTED AT TIMES THROUGHOUT
THE UPCOMING WEEK FOR THE LIVINGSTON AND FAVORED GAP AREAS. NEW
GUIDANCE IS WARMER AS WELL FOR LATER IN THE WEEK...AND HAVE
THEREFORE NUDGED TEMPERATURES UP A FEW DEGREES FOR SOME
LOCATIONS. MODELS BEGIN TO DIFFER QUITE A BIT BY NEXT FRIDAY INTO
NEXT WEEKEND WITH THE NEXT SYSTEM DIVING SOUTH OUT OF CANADA BUT
DO AGREE IN A COOL DOWN. HOWEVER...STILL NO ARCTIC INTRUSIONS IN
SITE. HOOLEY
&&
.AVIATION...
STRONG NORTHWEST WINDS WITH OCCASIONAL GUSTS OF 40 TO 55 MPH CAN
BE EXPECTED ACROSS A LARGE PORTION OF THE AREA TODAY...ESPECIALLY
THIS MORNING INTO EARLY AFTERNOON. A DISTURBANCE DROPPING OUT OF
CANADA WILL BRING PERIODS OF SNOW TO MAINLY CENTRAL AND EAST
PARTS...AND IN THESE AREAS FLIGHT CONDITIONS WILL DROP TO IFR OR
LIFR AT TIMES DUE TO SNOW/BLOWING SNOW. WESTERN LOWER ELEVATIONS
WILL REMAIN MOSTLY VFR...AND THE MOUNTAINS WILL BE OBSCURED IN
SNOW. THE SYSTEM WILL DEPART QUICKLY THIS EVENING...WITH A
TRANSITION TO VFR EVERYWHERE. WINDS WILL SHIFT BACK TO THE SW AND
INCREASE AT KLVM TONIGHT INTO SUNDAY...WITH GUSTS IN EXCESS OF 45
KTS POSSIBLE. JKL
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SUN MON TUE WED THU FRI
-------------------------------------------------------
BIL 034 022/038 024/042 030/042 027/044 027/050 028/040
9/S 21/N 21/B 22/W 11/B 00/B 01/B
LVM 035 016/033 019/040 028/039 022/042 023/046 026/039
5/J 21/N 21/B 32/W 11/N 00/B 01/B
HDN 034 017/034 020/037 025/041 021/044 022/046 019/040
+/S 21/B 21/B 22/W 11/B 10/B 01/B
MLS 033 016/034 017/030 021/037 021/038 017/037 016/033
+/S 31/E 21/B 33/W 11/B 10/B 01/B
4BQ 035 015/035 015/033 021/040 023/041 023/039 021/036
+/S 52/O 21/B 33/W 11/B 10/B 01/B
BHK 026 012/032 015/027 018/034 019/034 018/036 016/030
+/S 41/E 22/S 33/J 21/B 10/B 01/B
SHR 035 016/036 020/040 025/041 021/045 023/051 021/042
+/S 63/O 41/B 22/W 21/B 00/B 01/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR ZONES 31>33-36-37-58.
WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR ZONE 38.
WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR ZONE 63.
WY...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR ZONE 99.
WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR ZONE 98.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 22, 7:59 AM MST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 759 AM MST SAT JAN 22 2011 MTZ028>042-056>058-063>068-WYZ098-099-231500- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 759 AM MST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FAST MOVING WEATHER SYSTEM WILL BRING PERIODS OF SNOW AND STRONG NORTHWEST WINDS TO THE AREA TODAY. 2 TO 5 INCHES OF SNOW ARE EXPECTED EAST AND SOUTH OF BILLINGS...WITH GREATER AMOUNTS OVER THE BIG HORN MOUNTAINS. IN ADDITION TO THE SNOW...GUSTY NORTHWEST WINDS WITH OCCASIONAL GUSTS OF 45 TO 55 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. LOCATIONS IMPACTED BY THE SNOW AND BLOWING SNOW INCLUDE SHERIDAN...SOUTHERN BIG HORN...ROSEBUD... FALLON...CARTER...CUSTER AND POWDER RIVER COUNTIES...AS WELL AS THE JUDITH GAP AREA. SNOW AND BLOWING WILL DIMINISH OVER THE AREA LATE THIS AFTERNOON AND EVENING. TRAVELERS ARE URGED TO USE EXTRA CAUTION IF TRAVELING IN THESE AREAS DUE TO REDUCED VISIBILITIES IN THE SNOW AND BLOWING SNOW. STRONG WIND GUSTS WILL ALSO AFFECT AREAS NOT RECEIVING ACCUMULATING SNOWFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JKL
In the hours before
Local storm report, Jan 22, 3:14 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
314 PM MST SAT JAN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM NON-TSTM WND GST SHERIDAN 44.79N 106.96W
01/22/2011 M63.00 MPH SHERIDAN WY ASOS
1153 AM HIGH SUST WINDS SHERIDAN 44.79N 106.96W
01/22/2011 M44.00 MPH SHERIDAN WY ASOS
SEVERAL HOURS OF 40+MPH SUSTAINED WINDS.
&&
TWHNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.